meds work for a couple of weeks then quit??

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Rhoda
Regular Member


Date Joined Feb 2007
Total Posts : 55
   Posted 5/5/2007 4:24 AM (GMT -7)   
Does anyone have experience with starting a medication, having it seem to work for a week or two and then quit working?  This is causing a roller coaster of starting to feel better and then getting worse again....see the doctor get a new med or increase the dosage of old med, start feeling better and then worse again.....see the doctor get a new med or increase the dosage of old med, start feeling better........well you get the idea.
 
The emotional and anxiety of trying to get the migraines under control is taking its toll on both my husband and myself.
 
We are changing neurologist doctor because she told us "Increase your amitriptyline to 150 mg a day and come back in FOUR months."  We had just told her that the amitriptyline isn't working - been on it since December.  She looked at us like we were crazy that it wasn't working.  We feel like there should be a better care plan than just come back in four months - - especially since the migraines are not getting better.
 
Thanks for listening.  Rhoda
 
 

Annuk
Veteran Member


Date Joined Jan 2006
Total Posts : 1308
   Posted 5/5/2007 6:00 AM (GMT -7)   
Hi Rhoda,

Sorry to hear that you are going through this! It really is unacceptable that your Doctor has not heard that the amitriptyline is not working for you!! Sadly it is often the case that the meds we take do work only in the short term and either need increasing to the right dose for us as individuals, or they need discontinuing and another drug trying!!

If the drug is not working for you at all, and has not worked at all for you, there is absolutely no point in increasing it and asking you to go back again in 4 months!!!!

It sounds like an excellent idea to change Neuro, try and get yourself a Neuro who is a Headache Specialist, as they will understand this condition much more!!!

Wishing you all the best with this Rhoda, take care

Ann
Co-Moderator of the Migraine/Headache Forum


karenb
Regular Member


Date Joined Apr 2007
Total Posts : 58
   Posted 5/8/2007 3:21 AM (GMT -7)   
Hi Rhoda,

It looks like your body builds up tolerance to the medications too quickly. I'm not a doctor, so I can't explain why it occurs. May be you should ask your doctor about the lowest dose when you start new medication?
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 10, 2017 5:34 PM (GMT -7)
There are a total of 2,903,790 posts in 318,684 threads.
View Active Threads


Who's Online
This forum has 158094 registered members. Please welcome our newest member, 14 nurse.
356 Guest(s), 6 Registered Member(s) are currently online.  Details
john4803, ArtAngel, emotions, Twingirls, TomC1962, straydog